MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTELLANAV OPEN-IRRIGATED; INTELLANAV OI

BOSTON SCIENTIFIC CORPORATION INTELLANAV OPEN-IRRIGATED; INTELLANAV OI
Model Number 87045
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device eval by mfr.Distal end is bent in two places (s-curve) at approximately 30 and 52mm from the end of the tip.Dried body fluid was found on the handle, main body tubing, distal end and inside irrigation tubing and irrigation ports.All electrodes, thermocouple and sensor resistances measured in spec and were typical.The steering knob and the tension control knob functioned properly on both lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.X-ray found dried fluid inside of distal end.The device's lumen and distal end were leak tested using an isaac pressure decay test system.First, the irrigation holes and mes were sealed off with a touhy bourst seal.The lumen pressure decay was measured multiple times at 107 psi, with re-seating of the tb seal between each test.Pressure decay values were 0.6932, 0.5550 and 0.5180 psi (spec limit is 0.3 psi).Next, the distal end was inserted into fixture e181359-100 to seal the distal end.The distal shaft pressure decay was measured multiple times at 15 psi, with re-insertion of the distal end into the fixture between each test.Pressure decay values were 0.0267, 0.0180 and 0.0172 psi (spec limit is 0.044 psi).
 
Event or Problem Description
Complaint reportable based on analysis completed on 21aug2019.An intellanav open-irrigated catheter was selected for an atrial tachycardia (at) ablation procedure.The catheter was inserted inside the body, but then the temperature display became 65 degrees and energization could not be performed.The cable was replaced, but the issue was not resolved.The procedure was completed using another of the same catheter.No patient complications occurred.However, analysis revealed a leak in the cooling lumen allowed fluid ingress.

Brand Name
INTELLANAV OPEN-IRRIGATED
Common Device Name
INTELLANAV OI
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key9084260
Report Number2134265-2019-11390
Device Sequence Number11451198
Product Code OAD
UDI-Device Identifier08714729937432
UDI-Public08714729937432
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P150005/S005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/04/2022
Device Model Number87045
Device Catalogue Number87045
Device Lot Number0023300596
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2019
Initial Report FDA Received Date09/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1